MAUDE Adverse Event Report: ENCORE MEDICAL L.P ENCORE SHOULDER; HEAD, HUMERAL, NEUTRAL, 42-16

ENCORE MEDICAL L.P ENCORE SHOULDER; HEAD, HUMERAL, NEUTRAL, 42-16
Model Number 520-42-016
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - patient had a knee infection that moved to the shoulder.So shoulder implant needed to be taken out and a new implant was put in.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 2 years and 8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation indicate that the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ENCORE SHOULDER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 42-16
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11342724
Report Number1644408-2021-00104
Device Sequence Number3347521
Product Code KWS
UDI-Device Identifier00888912145114
UDI-Public(01)00888912145114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number520-42-016
Device Catalogue Number520-42-016
Device Lot Number909C1072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
510-99-000 LOT 639G1078; 510-99-000 LOT 639G1078
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR